I was hoping that someone knowledgeable here might be able to assist me in interpreting my CBC tests.
White Blood Cell Count - 15.4 (flagged as high)
Absolute : Neuts 9.7 (flagged as high)
Lymph 4.5 (flagged as high)
Mono 1.1 (flagged as high)
The rest were all in range.
I am taking a high dose of prednisone for cluster headaches and have been told that this would elevate the WBC. Does this indicate a systemic infection or is this something that can be expected with high dose prednisone.?
I would appreciate anyone's viewpoints who know about these things.
Hi there. It is very, very common for prednisone to raise your white count. Usually the higher the dose of prednisone, the higher the white count
goes The white count is not a real good predicter of infection for those who are on chronic steroids as the white count can become quite
elevated without any infection. Even small doses of prednisone, administered over a prolonged period of time, can induce extreme and persistent leukocytosis. This is of consequence especially when infection is suspected, particularly in an immunocompromised host. However, a shift to the left in the peripheral white blood cells which more than 6 percent band forms, and the appearance of toxic granulation may assist in the differential diagnosis between infection, in which the latter are observed, and corticosteroid-induced leukocytosis, in which they are rare. Hope this helps you and answers to your query. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.